| Catalog Number |
381511 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
03/21/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by a customer that the catheter was observed to shred or tear.These insights are what we use in the nicu to start ivs.Unfortunately, we have had a couple now that split when you try to insert which causes the vein to blow.Additional information received on 31mar2026: on (b)(6), 2026, two additional insight devices were used¿one by an rn and one by an nnp.In both cases, the catheter was observed to shred or tear at the insertion site during the procedure.Please specify the number of patients involved and confirm whether both needle splits occurred with a single patient? two separate patients involved, separate dates and times with different staff involved.Describe any patient¿s harm, injury, complication, or negative outcome that occurred because of the event.Patients required multiple sticks as tear in catheter caused vein to rupture.
Additional Manufacturer Narrative
G.4.K201075; k251654.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
Additional Manufacturer Narrative
The complaint of a damaged catheter was confirmed.However, the root cause could not be determined from the three photographs that were provided for investigation.The photos showed what two 24g insyte autoguard iv catheters.What appeared to be blood residue was observed on one iv catheter and the tip may have been damaged.The other catheter appeared to be breached near the midpoint of the catheter tubing.The image quality made it difficult to observe the features of the reported damage.The tubing may have been punctured with the needle.There were no distinguishing features which could aid in identification of a specific root cause.As the photographs support the complainant¿s description of the reported event, the complaint was confirmed.Without the physical samples, the characteristics of the reported damage and root cause of the event could not be determined.A review of the inspection records and quality and manufacturing controls for the implicated lot indicated no related issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Complaints received about this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the data collected for identification of emerging trends.
Event or Problem Description
No new information.